Alert archive / Indiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 115, NWS Chicago, IL

August 15, 2007Jasper County, Indiana

NWS Chicago, IL issued this severe thunderstorm warning at Aug 15, 2007, 9:30 PM CDT for Jasper County, Indiana. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 15, 2007, 9:30 PM CDT (02:30 UTC)
Expired
Aug 15, 2007, 9:45 PM CDT
In force
15 min
Issued by
NWS Chicago, IL
Area
Counties, with a storm outline in the text

County Jasper County, IN

The radar

The Chicago radar (KLOT), 104 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 7:00 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, Aug 15, 7:00 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
700 PM CDT WED AUG 15 2007

.DISCUSSION...

330 PM CDT

SHORT TERM CONVECTIVE TRENDS MAIN FOCUS THIS AFTERNOON. GOES VAPOR
LOOP AND PROFILER PLOTS CONTINUE TO DEPICT MID LVL S/WV MOVG EAST
ACROSS EASTERN IA MID AFTN. WEAK SFC LOW ACROSS SE IA A REFLECTION
OF THIS FEATURE...WITH WARM FRONT EXTENDING SE INTO KSPI AND KLWV.
IMPRESSIVE THERMAL CONTRAST ACROSS THIS BOUNDARY...WITH TEMPS IN
EXCESS OF 100 DEG F SOUTH OF THE WARM FRONT WHILE EXTENSIVE
CLOUDINESS HAS HELPED KEEP TEMPS FROM MID 70S AT IL/WI BORDER TO
UPPER 80S FAR SOUTHERN CWA. 18Z SOUNDING FROM ILX SHOWS SIGNIFICANT
LLVL INVERSION AROUND 950 HPA...FURTHER SUPPORTING FCST SOUNDINGS
WHICH SUGGEST IT MAY BE DIFFICULT TO DEVELOP ANYTHING OTHER THAN
ELEVATED CONVECTIVE UPDRAFTS THIS AFTERNOON...THOUGH IMPRESSIVE
POSITIVE AREA ABOVE THAT LEVEL IF SOMETHING SHOULD BE ABLE TO GO.
SPC RUC MESOANALYSIS INDICATES MUCAPE AXIS 2500-4000 J/KG FROM SE IA
ACROSS SOUTHERN CWA. EXPECT HIGHEST CHANCE INTO EARLY EVENING TO BE
ALONG IL/WI BORDER WHERE CURRENT WEAK ELEVATED CONVECTION CONTINUES
AHEAD OF IA S/WV...AND ACROSS SOUTHERN COUNTIES OF CWA WHERE
DESTABILIZATION WILL BE GREATEST. SUBSIDENCE IN WAKE OF IA S/WV
INDICATED IN VIS SAT PICS WITH CLRG OF LLVL STRATUS...WHICH SUGGESTS
DECREASING PRECIP POTENTIAL OVRNGT. GFS HANDLING REAL WORLD TRENDS
THE BEST THIS AFTN...AND WILL FOLLOW ITS GUIDANCE IN SHORT TERM.
THUS EXPECT WEAK SFC WAVE TO PASS EAST ACROSS AREA THIS
EVENING...WITH FRONT DRIFTING BACK SOUTH OVRNGT. NEXT IMPULSE MOVG
OUT OF NRN RCKYS APPROACHES THURSDAY...BUT WITH FRONT FARTHER SOUTH
WILL LIMIT POPS TO AREAS MAINLY SOUTH OF IL/KANKAKEE RIVER VALLEYS.

UPPER PATTERN BEGINS TO AMPLIFY BY FRI...WITH UPPER TROF MOVG OFF TO
THE EAST AND RIDGE BUILDING SHARPER OVER PLAINS. SFC HIGH PRESSURE
BUILDS SOUTHEAST FROM CANADA THROUGH THE WESTERN GREAT LAKES THROUGH
FRIDAY NIGHT...WITH COOL/DRY ENE FLOW BRINGING LOWER
TEMPS/HUMIDITIES FOR THE END OF THE WEEK. HAVE GENERALLY GONE TOWARD
COOLER MET GUIDANCE NUMBERS ESPECIALY WITH RESPECT TO HIGH TEMPS ON
FRI. MEDIUM RANGE GUIDANCE IN DECENT AGREEMENT IN BRINGING S/WV
THROUGH FLATTENING UPPER RIDGE SATURDAY...DVLPG LEE TROUGH AND LOW
PRESSURE ACROSS NRN HIGH PLAINS. THIS RESULTS IN STRENGTHENING LLVL
WAA ACROSS THE PLAINS AND INTO MS RVR VLY SAT/SUNDAY...WITH WARM
FRONT NOW RETURNING NORTHWARD ACROSS FCST AREA WITH ATTENDANT PRECIP
CHANCES. CONTINUED COOLER TEMPS IN 70S/LOW 80S WITH LLVL EASTERLY
FLOW ALONG/NORTH OF WARM FRONT...UNTIL IT LIFTS NORTH LATE SUNDAY
NIGHT.

EXTENDED PERIOD APPEARS WARMER...THOUGH APPEARS SOME SIGNIFICANT
DIFFERENCES ARISE BETWEEN NCEP ENSEMBLES AND OPERATIONAL GFS RUNS.
ENSEMBLE GUIDANCE...AND HPC/S SFC AND FRONTAL GUIDANCE SUGGESTS
UPPER RIDGE BUILDING ACROSS CENTRAL CONUS...WITH WARM FRONT LIFTING
NORTH OF IL/IND AND KEEPING KLOT CWA IN WARM SECTOR MON-WED. 12Z GFS
APPEARS TO BE AN OUTLIER IN FLATTENING UPPER RIDGE AND DRAGGING COLD
FRONT THROUGH BY WED. FOR NOW HAVE TRENDED TOWARD ENSEMBLE/HPC
GUIDANCE WITH TEMPS A LITTLE WARMER THAN MEX GUIDANCE...AND ENDING
PCPN CHANCES AS FRONT LIFTS NORTH MON NGT THRU WED.

RATZER

&&

.AVIATION DISCUSSION REGARDING 00Z TAFS...

700 PM CDT

LIGHT RAIN SHOWERS WILL BE COMING TO AN END ACROSS THE TAF REGION BY
2Z AS THE BEST LOW LEVEL FORCING MOVES EASTWARD.  AN ISOLATED
THUNDERSTORM MAY BE POSSIBLE ALONG THE BACK FLANK OF THE RAIN...BUT
AM NOT EXPECTING ANYTHING WIDESPREAD.  WINDS HAVE BEEN CHAOTIC AT
ORD/MDW THROUGH THE AFTERNOON WITH SOME ONE HOUR SHIFTS FROM 020
DEGREES TO 150 DEGREES.  THE MAIN SYNOPTIC FLOW SHOULD BE MORE SO
OUT OF THE SOUTHEAST...SO HAVE GONE WITH THIS AS THE STARTING
POSITION.  AS THE SFC LOW CURRENTLY JUST WEST OF PEORIA MOVES
EASTWARD TONIGHT...A SECONDARY COLD FRONT WILL DROP DOWN THROUGH
WISCONSIN AND BRING THE WINDS OUT OF THE WEST-NORTHWEST.  AS A RIDGE
AXIS BUILDS IN...WINDS WILL CONTINUE TO VEER TOWARD THE NORTH.
CLOUD COVER WILL LIKELY LINGER THROUGHOUT MOST OF THE TAF
PERIOD...WITH SOME POSSIBLE CLEARING TOWARD THU AFTERNOON.
THIS...COMBINED WITH WINDS ABOVE 5KTS SHOULD KEEP DOWN ANY FOG
CHANCES.  SOME OF THE FORECAST VERTICAL PROFILES ARE SHOWING CLOUD
BASES DEVEOPING BELOW 3KFT TOMORROW MORNING...BUT AT THIS POINT
THINK THAT THE LOWER LEVEL DEW POINT DEPRESSIONS MAY BE A LITTLE
LARGER THAN THE MODELS ARE HINTING AT...SO HAVE TRENDED WITH MORE
FAVORABLE CONDITIONS ATTM.

VFR CONDITIONS CAN BE EXPECTED THROUGHOUT THE TAF PERIOD...WITH THE
POSSIBILITY OF SOME BRIEF MVFR CONDITIONS ASSOCIATED WITH THE
ISOLATED STORMS TONIGHT AND THE CU FIELD THAT DEVELOPS TOMORROW.

HALBACH

&&

.MARINE DISCUSSION...

230 PM CDT

NOT MANY CHANGES TO THE GOING MARINE FORECAST WITH THE MAIN FOCUS
BEING A COLD FRONTAL PASSAGE FROM TONIGHT INTO EARLY THURSDAY. THIS
FRONT CURRENTLY EXTENDS FROM NORTH CENTRAL MINNESOTA INTO EASTERN
NEBRASKA. CURRENT INDICATIONS ARE FOR A WIND SHIFT TO THE NORTHWEST
IN THE 09Z-12Z TIME FRAME ACROSS THE NORTHERN HALF OF THE LAKE. THE
SOUTHERN HALF OF LAKE MICHIGAN WILL LIKELY MAINTAIN AN EASTERLY WIND
THROUGH MUCH OF THE EVENING BEFORE WINDS BACK TO THE NORTH IN
RESPONSE TO A SFC LOW TRACKING SOUTH OF THE LAKE ACROSS EAST CENTRAL
ILLINOIS. NORTH WINDS OF 15 TO 20 KNOTS ARE EXPECTED TOMORROW WITH
SOME SLIGHTLY HIGHER GUSTS POSSIBLE DURING THE AFTERNOON. IT STILL
APPEARS SMALL CRAFT ADVISORIES WILL BE NEEDED FOR THE THURS
AFT/EVENING GIVEN THESE WIND SPEEDS AND A FAVORABLE FETCH. WIND
SPEEDS WILL DIMINISH LATE FRIDAY AS A 30.3 INCH SFC HIGH BUILDS INTO
THE WESTERN GREAT LAKES.

MARSILI

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.

&&
Hazardous weather outlook, Aug 15, 4:30 PM CDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
430 PM CDT WED AUG 15 2007

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
162130-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
430 PM CDT WED AUG 15 2007 /300 PM EDT WED AUG 15 2007/

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH
CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.

.DAY ONE... TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS INTO THE EARLY
EVENING HOURS ACROSS NEARLY ALL EXCEPT THE ILLINOIS WISCONSIN BORDER
AREAS OF THE OUTLOOK AREA. THE GREATEST THREAT OF SEVERE WEATHER
APPEARS TO BE SOUTH OF INTERSTATE 80...WHERE VERY WARM MOIST AIR
WILL CONTRIBUTE TO GREATER INSTABILITY. DESPITE THE POTENTIALLY
UNSTABLE CONDITIONS...THERE IS SOME QUESTION AS TO WHETHER STORMS
WILL DEVELOP ACROSS THE AREA...AS INITIATION MAY BE INHIBITED BY
WARMER AIR JUST ABOVE THE GROUND. STORMS THAT DO FORM MAY RAPIDLY
BECOME SEVERE HOWEVER...WITH LARGE HAIL AND DAMAGING WINDS THE
PRIMARY SEVERE WEATHER THREATS. HEAVY DOWNPOURS MAY ALSO LEAD TO
LOCALIZED FLOODING...AS THE GROUND REMAINS WET FROM RECENT
RAINFALL.

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS SOUTHERN PORTIONS OF THE
OUTLOOK AREA THURSDAY...MAINLY SOUTH OF INTERSTATE 80.

THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS ACROSS THE ENTIRE
OUTLOOK AREA SATURDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-766-162130-
WINTHROP HARBOR TO WILMETTE HARBOR IL-
WILMETTE HARBOR TO NORTHERLY ISLAND IL-
NORTHERLY ISLAND TO CALUMET HARBOR IL-
CALUMET HARBOR IL TO GARY IN-GARY INDIANA TO BURNS HARBOR-
BURNS HARBOR TO MICHIGAN CITY-
LAKE MICHIGAN, WINTHROP HARBOR IL EASTWARD TO THE MID-
POINT OF THE LAKE AND SOUTHWARD TO MICHIGAN CITY MI BEYOND 5 NM
OFFSHORE-
430 PM CDT WED AUG 15 2007

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.

.DAY ONE... TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS ACROSS SOUTHERN LAKE MICHIGAN
TONIGHT...MAINLY DURING THE EVENING HOURS. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS EARLY THIS EVENING ALONG THE ILLINOIS AND
INDIANA SHORES OF FAR SOUTHERN LAKE MICHIGAN...MAINLY SOUTH OF
CHICAGO. LARGE HAIL...WIND GUSTS IN EXCESS OF 34 KNOTS AND FREQUENT
LIGHTNING ARE POSSIBLE WITH THESE STORMS.

SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP THURSDAY AFTERNOON AND
THURSDAY NIGHT ESPECIALLY ALONG THE INDIANA SHORE...AS WINDS BECOME
NORTHERLY AND INCREASE TO 15 TO 20 KNOTS. THIS WILL RESULT IN WAVES
IN EXCESS OF 4 FEET...WHICH MAY BE HAZARDOUS TO SMALL CRAFT.

THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS ACROSS THE ENTIRE
OUTLOOK AREA SATURDAY THROUGH MONDAY.

&&

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

THERE IS ANOTHER CHANCE OF THUNDERSTORMS SATURDAY THROUGH MONDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

RATZER

In the hours before

Local storm report, Aug 15, 8:55 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
855 PM CDT WED AUG 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     HAIL             GRIFFITH                41.52N 87.42W
08/15/2007  E0.88 INCH       LAKE               IN   TRAINED SPOTTER

            PEA TO NICKEL SIZED HAIL AT INTERSECTION OF MAIN AND
            CLINE AVENUES

&&

CGITRO

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 8:15 PM CDTSpecial Marine WarningLOT60 min
Aug 15, 8:37 PM CDTSevere Thunderstorm WarningLOTLake40 min
Aug 15, 8:53 PM CDTSevere Thunderstorm WarningLOTPorter52 min
Aug 15, 9:15 PM CDTTornado WarningLOTPorter30 min
Aug 15, 9:28 PM CDTFlash Flood WarningLOTLake, Porter6 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.